|Outer edge of upper lip both sides inflammed for years
Aug 17, 2011
Dear Dr's: I have asked about 4 other Doctors about this issue that has taken years to develop but to me has just begun to be noticed by other people. It's rather embarrasing as I am often told I need to wipe my upper lip because some grape juice is stuck to it. I guess the area in question would be the outer area of the lip. Imagine drawing a pair of lips first before you color in the rest. The top left and right side have developed a raised and slightly colored area that is slightly darker in color then the rest of the outline of my lip. I began noticing this a few years back, and asked my previous Infectious Disease Dr's what it might be. It does not start quite at the edge , but rather in the middle of both sides, and is continually working to reach the area right under the nose. The part that makes it confusing (as If I had drank juice and it stained that area) is that I have been HIV + for 14 years (Diagnosed with AIDS since 5 years) and have been reading a lot on the new issues that are coming up with long term patients who started medications just "Pre Cocktail" (or the 3 or more different types of medications) and have been on a lot of combinations. I recently, through a routine urine test, found out I was leaking protein, and have also read that long time survivors are having issues with rapid aging causing cancers, cardio, renal and other problems. Could this lip inflammation be related to anything else going on, or is this one of those conditions that is usually explained as just happening because I am an AIDS patient. I didn't pay much attention to it before because I did believe it was temporary, and most of the time didn't think about it. But now, having people give me a double take, wondering if they should tell me I have something on my lip (the finger to mouth corner gesture to wipe away something) is starting to happen a lot and I've been so focused on learning as much as I can from my kidney and other symptoms, that it often escapes my thoughs. PS.. I have been on the Fentanyl Patch for Peripheral Neuropathy for a few years now (have reduced it from the max 100mg to 25) and never did ask if that might also be a side effect of the constant pain medication. Any suggestions on how I can rephrase the question to my future Dr's so I can control this? It seems to want to cover the outline of my lips entirely on the top and I am already worried about the facial wasting I have experienced (fotunatly I am doing somethinig about that). Thank You - J
| Response from Dr. Henry
Difficult to determine what condition you are describing without actual clinical assessment/examination. Looking for loss of facial fat, lip conditions (dermatology consultation often helpful), coloration from HIV drugs (not common) all are considerations. If any reader has had personal experience with similar type of problem please post. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.